The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
I understand your concern regarding your daughter.
If she does not wish you cannot disclose her medical condition to anybody else.
Risperidone 1 mg is a low dose and hence the risk of side effects is less.
The common side effects can be sedation, tremors, dizziness, confusion, weight gain.
These symptoms can be watched for and there is no violation of individual rights if the mother accompanying her is informed to watch out for any of these signs or any change in her behavior.
Travelling is ok while being on risperidone once your daughter is stable with current dose.
Alcohol should be avoided however as this can potentiate the risperidone action on the brain ( sedation, impaired mental judgment).
So, you can make a deal with your daughter to stay away from alcohol in exchange of no divulging any information as she demanded from you.
Please let me know if you have any problem in reading my answer.
she is saying she will go on holiday with her current prescription of 100mg of sertraline and when she comes home which will be in 12 days time she will then take the risperedone.
why was risperidone prescribed?
If she is doing well with sertraline, then risperidone can be started later.
shes been hearing a voice to tell her to cut herself
Ok then that is dangerous.
And in that case, she should be admitted to the psychiatric ward.
but she seems fine when she's with her friends
When she is danger to herself, then individual right does not apply.
You can still discuss with her psychiatrist which is not violation of her confidentiality.
but normal self harmers arnt' admitted are they
any self harm is admittable.
so your advice would be that she can't go on holiday full stop in the care of another parent
she seems alot better on the sertraline and is walking round in a bikini
with suicidal ideation in new place, she may end up hurting herself.
Till she is mentally stable, close observation is necessary
i am afraid of the consequences of her not going
still that will be under your control.
she may end up hurting herself in a new place?
Once she is gone, it is out of your control.
new environment, any stress and no proper observation, alcohol --they all can add up
ok thank you i understand i thought hearing voices could be treated with sertraline alone as it was a symptom of severe depression
no --sertraline does not treat that fully.
hearing voices is a sign of schizoaffective disorder.
that is why risperidone will be better
can be used in conjunction with sertraline